×

A hybrid Euler-Hadamard product for the Riemann zeta function. (English) Zbl 1171.11049

Summary: We use a smoothed version of the explicit formula to find an accurate pointwise approximation to the Riemann zeta-function as a product over its nontrivial zeros multiplied by a product over the primes. We model the first product by characteristic polynomials of random matrices. This provides a statistical model of the zeta function which involves the primes in a natural way. We then employ the model in a heuristic calculation of the moments of the modulus of the zeta function on the critical line. For the second and fourth moments, we establish all of the steps in our approach rigorously. This calculation illuminates recent conjectures for these moments based on connections with random matrix theory

MSC:

11M26 Nonreal zeros of \(\zeta (s)\) and \(L(s, \chi)\); Riemann and other hypotheses
11M06 \(\zeta (s)\) and \(L(s, \chi)\)
11M50 Relations with random matrices
PDF BibTeX XML Cite
Full Text: DOI arXiv Euclid

References:

[1] E. L. Basor, Asymptotic formulas for Toeplitz determinants , Trans. Amer. Math. Soc. 239 (1978), 33–65. JSTOR: · Zbl 0409.47018
[2] E. Bombieri and D. A. Hejhal, On the distribution of zeros of linear combinations of Euler products , Duke Math. J. 80 (1995), 821–862. · Zbl 0853.11074
[3] J. B. Conrey, D. W. Farmer, J. P. Keating, M. O. Rubinstein, and N. C. Snaith, Integral moments of L-functions , Proc. London. Math. Soc. (3) 91 (2005), 33–104. · Zbl 1075.11058
[4] J. B. Conrey and A. Ghosh, A conjecture for the sixth power moment of the Riemann zeta-function , Internat. Math. Res. Notices 1998 , no. 15, 775–780. · Zbl 0920.11060
[5] J. B. Conrey and S. M. Gonek, High moments of the Riemann zeta-function , Duke Math. J. 107 (2001), 577–604. · Zbl 1006.11048
[6] J. A. Gaggero Jara, Asymptotic mean square of the product of the second power of the Riemann zeta function and a Dirichlet polynomial , Ph.D. dissertation, University of Rochester, Rochester, N.Y., 1997.
[7] S. M. Gonek, Mean values of the Riemann zeta function and its derivatives , Invent. Math. 75 (1984), 123–141. · Zbl 0531.10040
[8] I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products , corrected and enlarged ed., Academic Press, New York, 1980. · Zbl 0521.33001
[9] G. H. Hardy and J. E. Littlewood, Contributions to the theory of the Riemann zeta-function and the theory of the distribution of primes , Acta Math. 41 (1917), 119–196. · JFM 46.0498.01
[10] C. P. Hughes, J. P. Keating, and N. O’Connell, Random matrix theory and the derivative of the Riemann zeta function , R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci. 456 (2000), 2611–2627. JSTOR: · Zbl 0996.11052
[11] A. E. Ingham, Mean-values theorems in the theory of the Riemann zeta-function , Proc. Lond. Math. Soc. 27 (1926), 273–300. · JFM 53.0313.01
[12] H. Iwaniec and E. Kowalski, Analytic Number Theory , Amer. Math. Soc. Colloq. Publ. 53 , Amer. Math. Soc., Providence, 2004. · Zbl 1059.11001
[13] J. P. Keating and N. C. Snaith, Random matrix theory and L-functions at \(s\,=\,\)1\(/\)2, Comm. Math. Phys. 214 (2000), 91–110. · Zbl 1051.11047
[14] -, Random matrix theory and \(\zeta(1/2+it)\) , Comm. Math. Phys. 214 (2000), 57–89. · Zbl 1051.11048
[15] -, Random matrices and \(L\)-functions , J. Phys. A 36 (2003), 2859–2881. · Zbl 1074.11053
[16] F. Mezzadri and N. C. Snaith, eds., Recent Perspectives in Random Matrix Theory and Number Theory , London Math. Soc. Lecture Note Ser. 322 , Cambridge Univ. Press, Cambridge, 2005.
[17] H. L. Montgomery, “The pair correlation of zeros of the zeta function” in Analytic Number Theory (St. Louis, Mo., 1972) , Proc. Sympos. Pure Math. 24 , Amer. Math. Soc., Providence, 1973, 181–193. · Zbl 0268.10023
[18] A. M. Odlyzko, The \(10^20\)-th zero of the Riemann zeta function and 175 million of its neighbors , preprint, 1992.
[19] -, Zeros number \(10^12+1\) through \(10^12+10^4\) of the Riemann zeta function, table, http://www.dtc.umn.edu/\(^\sim\)odlyzko/zeta\(\_\)tables/index.html G. Szegö, Orthogonal Polynomials , Amer. Math. Soc. Colloq. Publ. 23 , Amer. Math. Soc., New York, 1939.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.